Alert archive / Pennsylvania / Snow Squall Warnings in 2022
Snow Squall Warning 13, NWS State College, PA
NWS State College, PA issued this snow squall warning at Mar 28, 2022, 12:30 PM EDT for 7 counties in Pennsylvania. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2022, 12:30 PM EDT (16:30 UTC)
- Expired
- Mar 28, 2022, 1:45 PM EDT
- In force
- 75 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 103 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.5 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WWUS51 KCTP 281630
SQWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service State College PA
1230 PM EDT Mon Mar 28 2022
PAC009-013-021-055-057-061-111-281745-
/O.NEW.KCTP.SQ.W.0013.220328T1630Z-220328T1745Z/
Bedford PA-Blair PA-Cambria PA-Franklin PA-Fulton PA-Huntingdon PA-
Somerset PA-
1230 PM EDT Mon Mar 28 2022
The National Weather Service in State College PA has issued a
* Snow Squall Warning for...
Bedford County in south central Pennsylvania...
Blair County in central Pennsylvania...
Cambria County in central Pennsylvania...
Western Franklin County in south central Pennsylvania...
Fulton County in south central Pennsylvania...
Huntingdon County in central Pennsylvania...
Somerset County in south central Pennsylvania...
* Until 145 PM EDT.
* At 1227 PM EDT, The leading edge of several bands of dangerous
snow squalls were located along a line extending from Altoona to
Ski Gap to Blue Knob State Park to Buffalo Mills to near Lake
Gordon, moving east southeast at 20 mph. Additional brief snow
squalls were occurring east of Interstate 99 and along the
Pennsylvania Turnpike.
HAZARD...Extremely poor visibility in snow and blowing snow. Wind
gusts greater than 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
This includes the following Interstates...
Interstate 70 from mile markers 147 to 170.
The Pennsylvania Turnpike from mile markers 101 to 187.
Interstate 99 from mile markers 0 to 41.
Locations impacted include...
Altoona, Johnstown, Huntingdon, Somerset, Hollidaysburg, Windber,
Ebensburg, Bedford, Nanty-Glo, Portage, Meyersdale and
McConnellsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If traveling on a highway, find the nearest exit or rest area and
park safely away from traffic. Allow snow squalls to pass before
attempting to resume travel.
Wet roadways will quickly freeze. Black ice will cause roads, bridges
and overpasses to become slick and dangerous. Slow down and be
prepared for sudden loss of traction.
&&
LAT...LON 3973 7939 3978 7939 3978 7935 3985 7942
4008 7927 4012 7917 4036 7900 4058 7887
4062 7839 4049 7783 4040 7791 4037 7786
4037 7777 4024 7771 4000 7791 3972 7806
TIME...MOT...LOC 1627Z 296DEG 13KT 4053 7839 4036 7848 4022 7859 4001
7868 3984 7875
$$
LambertWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow squall warning went out at Mar 28, 7:33 AM EDT, 4 hours 57 minutes earlier.
Area forecast discussion, Mar 28, 7:33 AM EDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service State College PA 733 AM EDT Mon Mar 28 2022 .SYNOPSIS... Blustery northwest flow will continue snow showers and flurries across most of central PA today. Some locally heavy snow showers and squalls are possible this afternoon. Temperatures will hit a seasonal low today with record-challenging minimum daytime highs (low maximums) for late March. Fair weather returns Tuesday, followed by a milder trend with a period of light mixed precipitation Wednesday and rain showers/t-storms Thursday. March came in like a lamb, and is going out like a lion. && .NEAR TERM /THROUGH TONIGHT/... 725AM/1125Z: Narrow lake streamers and upslope snow showers impacting parts of the northern/western Alleghenies this morning. Hires models show an uptick in SNSQ parameter for later this morning into the afternoon. Minor adjustments to hourly T/Td and increase in POPs over the Laurel this morning; otherwise no significant changes to near term fcst. Previous Discussion Issued: 421 AM EDT Mon Mar 28 2022 Multi-spoked upper low over Quebec will send one more vigorous vort max southeast from the lower Great Lakes through PA/NY today. This potent upper air disturbance combined with unseasonably cold and blustery NW flow will continue snow showers and flurries across central PA. Concern remains for locally heavy snow showers/squalls this afternoon. Marginal diurnal heating should promote transition from bands to more cellular snow showers within a very steep lapse rate environment. Higher March sun angle through cloud broken cover should warm road surface temperatures above freezing which could lead to an initial melting then flash freeze scenario. However, very dry air near the sfc (mixed Td dropping into the single digits +/- 0F) could limit ability for snow to accumulate. Quick reductions in visibility are probable in heavier snow bursts along with persistent wind gusts 25-35+ mph. The dry low levels have tempered confidence to some extent regarding SNSQ risk/impact. Today should mark the coldest day/night until next fall. Fcst MaxTs are AOB record "mini maxes" with highs around 20F in the northern tier to the 30-35F range in the lower Susquehanna Valley - a remarkable 20 to 30 degrees below normal! (See climate section of AFD for some daily record low maximums). The cold NW flow finally loosens its grip on CPA Monday night as ridge of high pressure begins to slide eastward from the Great Lakes/Ohio Valley. Any lingering snow showers/flurries should fade with clearing skies and decreasing winds into Tuesday. One more cold night with MinTs in the teens to around 20F or 10-15 degrees below normal. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... Fair and quiet wx on Tuesday as high drifts eastward over Central PA. Temps will inflect higher trending 10-15F warmer day/day with highs in the mid 30s north to mid 40s south - but still 10-15F below climo. Clouds increase Tuesday night with strong WAA sending a batch of light precip into a retreating shallow cold dome. This leads to a variety of mixed/wintry ptypes with some minor snow/ice potential to risk manage for the first half of Wednesday. Precip should lift north of the area and allow for a qpf lull early Wednesday night, but rain probs trend higher into Thursday morning with showers approaching the western Alleghenies by 12Z Thu. Temperatures continue to trend milder through midweek with the largest uptick (24hr deltas) in overnight lows +15-25F Wednesday night. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Both the GEFS and ECENS track low pressure west of Pa late next week, with the trailing cold front coming through Thursday night. Relatively little model spread lends increasing confidence in showers Thursday/Thursday evening, as plume of GOMEX moisture streams north ahead of approaching cold front. Ensemble mean qpf suggests 0.25 to 0.50 inches of rain is most likely Thursday. Expect drier and cooler conditions behind the front Friday. However, scattered, diurnally driven showers appear possible Friday afternoon, especially over the NW Mtns, closest to position of upper low over the northern Grt Lks. Continued cool and dry weather should start the weekend, however northern stream troffing may bring showers back into the region for next Sunday. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... At 12z, borderline IFR/MVFR conds continue at BFD and JST in persistent snow shower activity. Conds generally VFR elsewhere. Very cold air aloft will pass over the region today, resulting in an increasing coverage of snow showers and potentially squalls, especially over the NW mtns. This should result in persistent reductions in snow showers at BFD. Latest guidance has trended more pessimistic and maintains prevailing IFR conds at BFD through this morning, and this seems to be the trend in the obs as well, so followed suit in the TAF. Occasional reductions are also expected southward into the Laurel Highlands (KJST) in scattered snow showers today, while downsloping flow should yield predominantly VFR conds farther to the east. Strong mixing will draw gusty northwest winds to the surface today, and Bufkit soundings support gusts approaching 30 kts during the afternoon hours. Outlook... Mon night-Tue...No sig wx expected. Tue night-Wed...Period of low cigs and light wintry mix to light rain possible. Thu...Reductions in -SHRA and aftn TSRA. Fri...Gusty NW winds. -SHSN/brief vsby reductions across Allegheny Plateau. && .CLIMATE... Daily record low maximum temperatures are in jeopardy today. Here are some "mini-maxes" for 3/28: MDT 36/1996 IPT 33/2015 AOO 26/2015 BFD 21/2015 STCP1 28/2015 && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Steinbugl/Wagner LONG TERM...DeVoir/Fitzgerald/Gartner AVIATION...Evanego CLIMATE...Steinbugl
Hazardous weather outlook, Mar 28, 4:36 AM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 436 AM EDT Mon Mar 28 2022 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-063-064-290845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Cumberland-Adams- 436 AM EDT Mon Mar 28 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated heavy snow showers and brief squalls are possible today primarily to the northwest of the I-81 corridor. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A period of light snow and ice is possible early Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057>059-065-066-290845- Dauphin-Schuylkill-Lebanon-York-Lancaster- 436 AM EDT Mon Mar 28 2022 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated heavy snow showers and brief squalls are possible today primarily to the northwest of the I-81 corridor. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A period of light snow and ice is possible early Wednesday. Severe thunderstorms with damaging winds are possible Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Mar 28, 9:59 AM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service State College PA
959 AM EDT Mon Mar 28 2022
PAZ037-041-042-281500-
Sullivan PA-Northern Lycoming PA-Tioga PA-
959 AM EDT Mon Mar 28 2022
...A BAND OF HEAVY SNOW WILL AFFECT PARTS OF SULLIVAN...NORTHERN
LYCOMING...AND TIOGA COUNTIES...
HAZARDS...A band of heavy snow which can rapidly reduce visibility to
less than one mile.
LOCATION AND MOVEMENT...At 958 AM EDT, a band of heavy snow was
along a line extending from Wellsboro to just north of Dushore and
moving southeast at 15 MPH.
LOCATIONS IMPACTED INCLUDE...
Wellsboro, Laporte, Morris, Blossburg, Gaines, Covington, Arnot,
Kettle Creek Gorge, Waterville, Leonard Harrison State Park, Ralston,
Cedar Run, Cammal, Trout Run, Lincoln Falls, Barbours, Shunk, Little
Pine State Park, Leetonia and Ricketts Glen State Park.
* This includes the following highways...
Route 6 between near Gaines and west of Mansfield, and near east
of Mansfield.
Route 15 from south of Trout Run to Mansfield.
Route 220 from south of Muncy Valley to north of Dushore.
State Road 14 from Trout Run to the Bradford County line.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and slick roads may lead to accidents.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4178 7690 4160 7687 4154 7623 4150 7623
4132 7631 4131 7641 4128 7645 4131 7661
4135 7673 4136 7690 4135 7702 4127 7723
4126 7741 4144 7758 4180 7761 4180 7731
TIME...MOT...LOC 1358Z 329DEG 13KT 4157 7650 4180 7750
ColbertLocal storm report, Mar 28, 10:03 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1003 AM EDT MON MAR 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 3 W THOMASVILLE 39.91N 76.92W
03/28/2022 M0.0 INCH YORK PA COCORAHS
COCORAHS STATION PA-YR-37 EAST BERLIN 3.4
ESE.
0700 AM SNOW 2 ESE MANCHESTER 40.05N 76.69W
03/28/2022 M0.0 INCH YORK PA COCORAHS
COCORAHS STATION PA-YR-20 MOUNT WOLF 1.0 SE.
0700 AM SNOW 1 WSW EMIGSVILLE 40.00N 76.75W
03/28/2022 M0.0 INCH YORK PA COCORAHS
COCORAHS STATION PA-YR-17 YORK 2.5 NNW.
0700 AM SNOW 4 SSE SUGAR GROVE 41.93N 79.30W
03/28/2022 M1.0 INCH WARREN PA CO-OP OBSERVER
CO-OP OBSERVER STATION CVWP1 CHANDLERS
VALLEY.
0400 AM SNOW 2 W COVINGTON 41.73N 77.12W
03/28/2022 M0.0 INCH TIOGA PA CO-OP OBSERVER
CO-OP OBSERVER STATION COVP1 COVINGTON 2
WSW.
0700 AM SNOW 2 WSW LAWRENCEVILLE 41.99N 77.16W
03/28/2022 M0.0 INCH TIOGA PA CO-OP OBSERVER
CO-OP OBSERVER STATION CQDP1 COWANESQUE DAM.
0609 AM SNOW LAPORTE 41.42N 76.49W
03/28/2022 M0.0 INCH SULLIVAN PA CO-OP OBSERVER
CO-OP OBSERVER STATION LAPP1 LAPORTE.
0500 AM SNOW 3 NE SEVEN SPRINGS 40.06N 79.26W
03/28/2022 M3.0 INCH SOMERSET PA COCORAHS
COCORAHS STATION PA-SM-1 HIDDEN VALLEY 0.3
ENE.
0700 AM SNOW 4 W JENNERSTOWN 40.17N 79.14W
03/28/2022 M1.9 INCH SOMERSET PA CO-OP OBSERVER
CO-OP OBSERVER STATION LAUP1 LAUREL SUMMIT.
0800 AM SNOW 4 ENE CALLIMONT 39.82N 78.85W
03/28/2022 M1.8 INCH SOMERSET PA CO-OP OBSERVER
CO-OP OBSERVER STATION GLNP1 GLENCOE 1 E.
0800 AM SNOW SOMERSET 40.00N 79.08W
03/28/2022 M3.5 INCH SOMERSET PA CO-OP OBSERVER
CO-OP OBSERVER STATION SMRP1 SOMERSET.
0800 AM SNOW 2 ENE SEVEN SPRINGS 40.04N 79.26W
03/28/2022 M5.0 INCH SOMERSET PA CO-OP OBSERVER
CO-OP OBSERVER STATION HVJP1 HIDDEN VALLEY.
0840 AM SNOW 3 NNW CASSELMAN 39.92N 79.24W
03/28/2022 M2.5 INCH SOMERSET PA COCORAHS
COCORAHS STATION PA-SM-6 ROCKWOOD 4.3 W.
0700 AM SNOW 2 S KRATZERVILLE 40.82N 76.91W
03/28/2022 M0.0 INCH SNYDER PA COCORAHS
COCORAHS STATION PA-SN-2 SELINSGROVE 2.6
WNW.
0600 AM SNOW 1 SW VALLEY VIEW 40.64N 76.55W
03/28/2022 M0.0 INCH SCHUYLKILL PA COCORAHS
COCORAHS STATION PA-SC-8 VALLEY VIEW 0.5 W.
0815 AM SNOW AUBURN 40.60N 76.10W
03/28/2022 M0.0 INCH SCHUYLKILL PA COCORAHS
COCORAHS STATION PA-SC-10 AUBURN 0.1 WNW.
0700 AM SNOW 1 W COUDERSPORT 41.77N 78.04W
03/28/2022 M0.0 INCH POTTER PA CO-OP OBSERVER
CO-OP OBSERVER STATION CSPP1 1.4 W
COUDERSPORT.
0700 AM SNOW 3 NNE ROULETTE 41.81N 78.14W
03/28/2022 M0.5 INCH POTTER PA COCORAHS
COCORAHS STATION PA-PT-2 ROULETTE 1.8 NNE.
0700 AM SNOW 3 SE COUDERSPORT 41.74N 77.97W
03/28/2022 M0.5 INCH POTTER PA CO-OP OBSERVER
CO-OP OBSERVER STATION CJRP1 COUDERSPORT
7SE.
0700 AM SNOW 2 N TURBOTVILLE 41.14N 76.77W
03/28/2022 M0.0 INCH NORTHUMBERLAND PA COCORAHS
COCORAHS STATION PA-NM-3 MUNCY 4.7 SSE.
0358 PM SNOW MOUNT JEWETT 41.72N 78.64W
03/27/2022 M2.9 INCH MCKEAN PA PUBLIC
0700 AM SNOW 1 NNE KANE 41.68N 78.80W
03/28/2022 M1.5 INCH MCKEAN PA CO-OP OBSERVER
CO-OP OBSERVER STATION KANP1 KANE.
0800 AM SNOW 3 NW LEWIS RUN 41.90N 78.71W
03/28/2022 M2.0 INCH MCKEAN PA CO-OP OBSERVER
CO-OP OBSERVER STATION BDFP1 BRADFORD 5SW.
0630 AM SNOW 1 WSW JERSEY SHORE 41.20N 77.28W
03/28/2022 M0.0 INCH LYCOMING PA COCORAHS
COCORAHS STATION PA-LY-10 JERSEY SHORE 0.7
WSW.
0700 AM SNOW 1 S JERSEY SHORE 41.19N 77.27W
03/28/2022 M0.0 INCH LYCOMING PA COCORAHS
COCORAHS STATION PA-LY-7 JERSEY SHORE 0.9 S.
0700 AM SNOW 1 WNW CAMPBELLTOWN 40.28N 76.60W
03/28/2022 M0.0 INCH LEBANON PA COCORAHS
COCORAHS STATION PA-LB-19 PALMYRA 2.1 S.
0700 AM SNOW 1 SW LEBANON 40.33N 76.44W
03/28/2022 M0.0 INCH LEBANON PA COCORAHS
COCORAHS STATION PA-LB-17 LEBANON 1.3 SW.
0800 AM SNOW 1 SE PALMYRA 40.30N 76.57W
03/28/2022 M0.0 INCH LEBANON PA COCORAHS
COCORAHS STATION PA-LB-20 PALMYRA 1.4 SE.
0700 AM SNOW 3 SSE ADAMSTOWN 40.21N 76.05W
03/28/2022 M0.0 INCH LANCASTER PA COCORAHS
COCORAHS STATION PA-LN-3 ADAMSTOWN 2.5 SSE.
0800 AM SNOW LITITZ 40.16N 76.31W
03/28/2022 M0.0 INCH LANCASTER PA COCORAHS
COCORAHS STATION PA-LN-22 LITITZ 0.3 WNW.
1000 PM SNOW 2 S BROAD TOP CITY 40.17N 78.14W
03/27/2022 M0.0 INCH HUNTINGDON PA COCORAHS
COCORAHS STATION PA-HN-2 WOOD 0.1 S.
0700 AM SNOW 1 N HUNTINGDON 40.52N 78.02W
03/28/2022 M0.0 INCH HUNTINGDON PA COCORAHS
COCORAHS STATION PA-HN-3 HUNTINGDON 1.3 N.
0800 AM SNOW 3 NNW UPPER STRASBURG 40.06N 77.73W
03/28/2022 M0.0 INCH FRANKLIN PA CO-OP OBSERVER
CO-OP OBSERVER STATION USBP1 UPPERSTRASBURG
1 W.
0600 AM SNOW 2 SE SAINT MARYS 41.41N 78.53W
03/28/2022 M0.9 INCH ELK PA COCORAHS
COCORAHS STATION PA-EL-1 ST. MARYS 1.7 SE.
0700 AM SNOW 1 WSW RIDGWAY 41.42N 78.75W
03/28/2022 M0.5 INCH ELK PA CO-OP OBSERVER
CO-OP OBSERVER STATION RDWP1 RIDGWAY.
0800 AM SNOW 2 NE HIGHSPIRE 40.23N 76.76W
03/28/2022 M0.0 INCH DAUPHIN PA COCORAHS
COCORAHS STATION PA-DP-14 MIDDLETOWN 2.9 NW.
0700 AM SNOW 1 ENE RENOVO 41.33N 77.73W
03/28/2022 M0.0 INCH CLINTON PA CO-OP OBSERVER
CO-OP OBSERVER STATION RVOP1 RENOVO.
0545 AM SNOW 2 S DUBOIS 41.09N 78.76W
03/28/2022 M0.0 INCH CLEARFIELD PA CO-OP OBSERVER
CO-OP OBSERVER STATION DJBP1 DUBOIS 2 S.
0700 AM SNOW BOALSBURG 40.77N 77.78W
03/28/2022 M0.0 INCH CENTRE PA COCORAHS
COCORAHS STATION PA-CN-13 BOALSBURG 0.4 E.
0700 AM SNOW 1 ENE BOALSBURG 40.78N 77.77W
03/28/2022 M0.1 INCH CENTRE PA COCORAHS
COCORAHS STATION PA-CN-28 BOALSBURG 1.2 ENE.
0700 AM SNOW 1 NE PARK FOREST 40.82N 77.90W
03/28/2022 M0.2 INCH CENTRE PA COCORAHS
COCORAHS STATION PA-CN-5 STATE COLLEGE 2.6
NW.
0800 AM SNOW 1 WNW STATE COLLEGE 40.79N 77.87W
03/28/2022 M0.0 INCH CENTRE PA CO-OP OBSERVER
CO-OP OBSERVER STATION STCP1 STATE COLLEGE.
0800 AM SNOW 1 NNE UNIONVILLE 40.93N 77.87W
03/28/2022 M0.0 INCH CENTRE PA COCORAHS
COCORAHS STATION PA-CN-37 UNIONVILLE 1.4
NNE.
0800 AM SNOW 1 S PHILIPSBURG 40.87N 78.22W
03/28/2022 M0.2 INCH CENTRE PA CO-OP OBSERVER
CO-OP OBSERVER STATION PLBP1 PHILIPSBURG.
0800 AM SNOW 3 S EMPORIUM 41.47N 78.24W
03/28/2022 M0.3 INCH CAMERON PA COCORAHS
COCORAHS STATION PA-CR-1 EMPORIUM 2.6 S.
0700 AM SNOW GEISTOWN 40.29N 78.87W
03/28/2022 M0.5 INCH CAMBRIA PA COCORAHS
COCORAHS STATION PA-CM-11 GEISTOWN.
0709 AM SNOW SOUTH FORK 40.36N 78.79W
03/28/2022 M1.0 INCH CAMBRIA PA COCORAHS
COCORAHS STATION PA-CM-12 SOUTH FORK 0.2
ESE.
0730 AM SNOW WILLIAMSBURG 40.47N 78.20W
03/28/2022 M0.0 INCH BLAIR PA CO-OP OBSERVER
CO-OP OBSERVER STATION WMGP1 WILLIAMSBURG.
0530 PM SNOW BLUE KNOB STATE PARK 40.26N 78.58W
03/27/2022 M7.8 INCH BEDFORD PA PUBLIC
TWO-DAY TOTAL.
0530 AM SNOW 3 SSE MANNS CHOICE 39.96N 78.56W
03/28/2022 M0.0 INCH BEDFORD PA COCORAHS
COCORAHS STATION PA-BD-5 RAINSBURG 5.0 NNW.
0654 AM SNOW 3 SW EVERETT 39.98N 78.41W
03/28/2022 M0.0 INCH BEDFORD PA COCORAHS
COCORAHS STATION PA-BD-6 EVERETT 3.4 SW.
0700 AM SNOW 1 NNW BEDFORD 40.03N 78.52W
03/28/2022 M0.0 INCH BEDFORD PA CO-OP OBSERVER
CO-OP OBSERVER STATION WOLP1 WOLFSBURG.
0700 AM SNOW SEVEN STARS 39.85N 77.28W
03/28/2022 M0.0 INCH ADAMS PA COCORAHS
COCORAHS STATION PA-AD-72 GETTYSBURG 2.5
WNW.
0700 AM SNOW 1 SSW EAST BERLIN 39.92N 76.99W
03/28/2022 M0.0 INCH ADAMS PA COCORAHS
COCORAHS STATION PA-AD-2 ABBOTTSTOWN 2.4 N.
&&
MARTINSpecial weather statement, Mar 28, 10:21 AM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service State College PA
1021 AM EDT Mon Mar 28 2022
PAZ010-017>019-281515-
Northern Centre PA-Clearfield PA-Elk PA-Southern Centre PA-
1021 AM EDT Mon Mar 28 2022
...A SNOW SQUALL WILL AFFECT PARTS OF NORTHERN CENTRE...CLEARFIELD...
ELK...AND SOUTHERN CENTRE COUNTIES...
HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than one mile.
LOCATION AND MOVEMENT...At 1020 AM EDT, a snow squall was along a
line extending from 10 miles northeast of DuBois to near Clearfield
to near Philipsburg to 12 miles northwest of State College and moving
east at 30 MPH.
THIS SQUALL WILL BE NEAR...
Black Moshannon State Park around 1025 AM EDT.
Julian around 1030 AM EDT.
Lecontes Mills around 1040 AM EDT.
Pleasant Gap around 1050 AM EDT.
Karthaus around 1055 AM EDT.
Centre Hall and Pine Glen around 1100 AM EDT.
* For those driving on Interstate 80, this includes areas between the
Woodland and Bellefonte exits, specifically from mile markers 130
to 160.
This includes Interstate 99 from mile markers 76 to 85.
This includes the following highways...
Route 219 near Brockport.
Route 220 near Bellefonte.
State Road 26 from Pleasant Gap to I-80.
State Road 153 near Penfield.
State Road 255 from Penfield to north of Penfield.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents. Slow down and allow extra time to reach your destination.
&&
LAT...LON 4128 7856 4123 7833 4106 7795 4097 7774
4083 7757 4085 7803 4102 7826 4126 7874
TIME...MOT...LOC 1420Z 287DEG 26KT 4126 7866 4116 7844 4103 7820 4091
7803
LambertSpecial weather statement, Mar 28, 10:28 AM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service State College PA
1028 AM EDT Mon Mar 28 2022
PAZ004>006-037-281600-
McKean PA-Warren PA-Potter PA-Tioga PA-
1028 AM EDT Mon Mar 28 2022
...A BAND OF HEAVY SNOW WILL AFFECT PARTS OF MCKEAN...WARREN...
POTTER...AND TIOGA COUNTIES...
HAZARDS...A band of heavy snow which can rapidly reduce visibility to
a quarter of a mile.
LOCATION AND MOVEMENT...At 1027 AM EDT, a band of heavy snow was
along a line extending from Erie to Salamanca to Dushore and moving
southeast at 40 MPH.
LOCATIONS IMPACTED INCLUDE...
Warren, Bradford, Kane, Coudersport, Wharton, Morris, Port Allegany,
Sheffield, Columbus, Youngsville, Smethport, Wetmore, Russell,
Roulette, Galeton, Shinglehouse, Genesee, Betula, Gaines and James
City.
* This includes the following highways...
Route 6 from near Corry to Ansonia.
Route 15 near near Liberty.
Route 62 from south of Tidioute to the New York border.
Route 219 from north of Wilcox to the New York border.
State Road 46 from Smethport to Farmers Valley.
State Road 59 from Warren to Smethport.
State Road 66 from James City to Kane.
State Road 446 from Farmers Valley to the New York border.
SAFETY INFO...
Use extra caution if you must travel into or through this band of
heavy snow. Rapid changes in visibility and potentially slick roads
may lead to accidents.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4200 7761 4185 7761 4155 7701 4172 7760
4148 7760 4148 7805 4162 7820 4162 7961
4199 7961
TIME...MOT...LOC 1427Z 307DEG 33KT 4183 7756 4216 7863 4215 8002
ColbertSpecial weather statement, Mar 28, 11:33 AM EDT, 57 minutes before
Special Weather Statement National Weather Service State College PA 1133 AM EDT Mon Mar 28 2022 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-282115- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 1133 AM EDT Mon Mar 28 2022 ...Numerous, brief heavy snow squalls with very poor visibility will move southeast through late this afternoon impacting many locations in Central and Northern Pennsylvania, including the Susquehanna River Valley... Cold and moist air streaming southeast off the Great Lakes will combine with heating of the ground by the late March sun to create an ideal setup for brief heavy snow squalls today. The squalls will quickly reduce the visibility to under one-half of a mile and coat the roads with snow. You can often see these squalls approaching while you are driving as they obscure ridges and the roadway in the distance, with a milky white appearance. Exit off the road if possible. If there is no immediate exit off the road to wait out the squall, turn on your hazard lights and gradually slow down to avoid a chain reaction vehicular accident. Lambert/Colbert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:59 AM EDT | Special Weather Statement | CTP | Lycoming, Sullivan, Tioga | 61 min |
| Mar 28, 10:21 AM EDT | Special Weather Statement | CTP | Centre | 54 min |
| Mar 28, 10:28 AM EDT | Special Weather Statement | CTP | McKean, Potter, Warren | 92 min |
| Mar 28, 11:00 AM EDT | Snow Squall Warning | CTP | Centre, Clearfield, Mifflin | 60 min |
| Mar 28, 11:51 AM EDT | Snow Squall Warning | CTP | Blair, Centre, Clearfield, Dauphin, Huntingdon, Juniata and 3 more | 69 min |
| Mar 28, 11:53 AM EDT | Snow Squall Warning | CTP | Cameron, Clinton, Elk, Lycoming, McKean, Potter and 2 more | 52 min |
| Mar 28, 12:13 PM EDT | Snow Squall Warning | CTP | Dauphin, Lancaster, Lebanon, Northumberland, Schuylkill, Snyder and 1 more | 77 min |
| Mar 28, 12:44 PM EDT | Snow Squall Warning | CTP | Cameron, Centre, Clearfield, Clinton, Columbia, Elk and 6 more | 91 min |
| Mar 28, 12:48 PM EDT | Snow Squall Warning | CTP | Schuylkill | 57 min |
| Mar 28, 1:10 PM EDT | Snow Squall Warning | CTP | Dauphin, Huntingdon, Juniata, Mifflin, Northumberland, Perry and 1 more | 50 min |
| Mar 28, 1:29 PM EDT | Snow Squall Warning | CTP | Northumberland, Schuylkill, Snyder, Union | 76 min |
| Mar 28, 1:44 PM EDT | Snow Squall Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, York | 91 min |
| Mar 28, 1:50 PM EDT | Snow Squall Warning | CTP | Bedford, Franklin, Fulton, Somerset | 40 min |
| Mar 28, 2:00 PM EDT | Snow Squall Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon, Mifflin and 2 more | 60 min |
| Mar 28, 2:27 PM EDT | Snow Squall Warning | CTP | Centre, Clearfield, Clinton, Columbia, Lycoming, Montour and 3 more | 48 min |
| Mar 28, 2:44 PM EDT | Snow Squall Warning | CTP | Bedford, Franklin, Fulton, Somerset | 61 min |
| Mar 28, 3:06 PM EDT | Snow Squall Warning | CTP | Columbia, Montour, Northumberland, Schuylkill, Snyder, Union | 69 min |
Nearby
Snow Squall Warnings in Pennsylvania, 2022Every snow squall warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.